Alert archive / Wyoming / High Wind Warnings in 2016

High Wind Warning 29, NWS Riverton, WY

December 23, 2016Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Dec 23, 2016, 8:24 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2016, 8:24 PM MST (03:24 UTC)
Expired
Dec 24, 2016, 4:55 AM MST
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WWUS75 KRIW 240324
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
824 PM MST FRI DEC 23 2016

...HIGH WINDS TONIGHT OVER PORTIONS OF SOUTHERN NATRONA AND
SOUTHEAST FREMONT COUNTIES...

.SOUTHWEST WINDS ALOFT ARE MIXING DOWN TO THE SURFACE OVER WIND
PRONE AREAS OF NATRONA AND FREMONT COUNTIES. THESE STRONG WINDS
ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE
SUBSIDING BY MID-MORNING CHRISTMAS EVE.

WYZ019-020-241000-
/O.NEW.KRIW.HW.W.0029.161224T0324Z-161224T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
824 PM MST FRI DEC 23 2016

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST SATURDAY. 

* TIMING...HIGH WINDS WILL CONTINUE THROUGH THE OVERNIGHT
  HOURS...MAINLY AFFECTING WIND PRONE LOCATIONS. THESE WINDS WILL
  WEAKEN BY MID-MORNING...AND WEAKEN AND TURN TO THE SOUTHEAST BY
  THE AFTERNOON.

* WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.
  STRONGER GUSTS TO 70 MPH ARE POSSIBLE ALONG HIGHWAY 258 ON THE
  SOUTH SIDE OF CASPER.

* IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW 
  OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES ESPECIALLY ALONG 
  HIGHWAY 258 - WYOMING BOULEVARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
907 
WWUS75 KRIW 240826
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
126 AM MST SAT DEC 24 2016

...HIGH WINDS EARLY THIS MORNING OVER PORTIONS OF SOUTHERN
NATRONA AND SOUTHEAST FREMONT COUNTIES...

.SOUTHWEST WINDS ALOFT ARE MIXING DOWN TO THE SURFACE OVER WIND
PRONE AREAS OF NATRONA AND FREMONT COUNTIES. THESE STRONG WINDS
ARE EXPECTED TO CONTINUE THROUGH AROUND SUNRISE SATURDAY.

WYZ019-020-241500-
/O.CON.KRIW.HW.W.0029.000000T0000Z-161224T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
126 AM MST SAT DEC 24 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* TIMING...AREAS OF STRONG SOUTHWEST WINDS WILL CONTINUE UNTIL
  SUNRISE. WINDS WILL DECREASE AND BECOME MORE SOUTHERLY THROUGH
  MID TO LATE MORNING. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK 
  FOR LIGHT AND HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 
  258 - WYOMING BOULEVARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
163 
WWUS75 KRIW 241155
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
455 AM MST SAT DEC 24 2016


WYZ019-020-241300-
/O.CAN.KRIW.HW.W.0029.000000T0000Z-161224T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
455 AM MST SAT DEC 24 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG SOUTHWEST WINDS HAVE DECREASED ACROSS THE AREA EARLY THIS
MORNING, BELOW HIGH WIND THRESHOLDS. HIGH WINDS ARE NOT EXPECTED
THROUGH THE REST OF THE MORNING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 23, 3:47 PM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Dec 23, 3:47 PM MST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
347 PM MST Fri Dec 23 2016

.SHORT TERM...Tonight Through Monday

700MB SOUTHWEST WINDS OF 50 KNOTS WILL MIX DOWN TO THE SFC AND
PRODUCE SOUTHWEST WINDS OF 20 TO 40 MPH FROM SOUTH PASS TO CASPER
THROUGH TONIGHT.

THEN THE BIG STORY IS HOW MUCH SNOW WILL FALL ON CHRISTMAS EVE
AND CHRISTMAS DAY. SNOW WILL BEGIN IN THE FAR WEST BY 06Z TONIGHT
AS ISENTROPIC LIFT GETS UNDERWAY OUT AHEAD OF THE APPROACHING PROMINENT
TROUGH NOW OUT AT 126N. SNOW WILL THEN SPREAD TO SWEETWATER  COUNTY
LATE SATURDAY AS LEFT FRONT QUAD DYNAMICS KICK IN TO THE SOUTH AS
THE TROUGH ENERGY SPLITS TO THE SOUTH AND NORTH OF US. AS THE
TROUGH GETS EVER CLOSER AND TRIES TO CLOSE OFF, QG FORCING WILL
SPREAD EAST AS SNOW SPILLS OVER THE DIVIDE SATURDAY EVENING. THE
SNOWFALL WILL PERSIST EAST AND WEST OF THE DIVIDE UNTIL MID DAY
SATURDAY BEFORE TAPERING OFF TO SNOW SHOWERS SUNDAY AFTERNOON.
HOWEVER, THE SNOWFALL SHOULD BE RATHER EVENLY DISTRIBUTED OVER THE
WEEKEND OUT WEST, BUT EAST OF THE DIVIDE, IT APPEARS THAT THERE
WILL BE A NOTICEABLE APEX OF THE SNOWSTORM THAT WILL OCCUR FROM
ABOUT 13Z THROUGH 17Z SUNDAY WHEN ALL THE INGREDIENTS COME
TOGETHER, NAMELY THE SURFACE CONVERGENCE FROM THE SOUTHBOUND COLD
FRONT SWINGING SOUTH AROUND THE BACK SIDE OF THE SFC CIRCULATION
TRACKING FROM CO TO NEBRASKA, FAVORABLE DENDRITIC GROWTH, QG
FORCING, AND LOW LEVEL UPSLOPE FLOW. WE WENT A BIT HIGHER THAN
MODEL QPF AROUND THE LANDER FOOTHILLS WITH UP TO 5 INCHES IN
LANDER AND 7 INCHES OVER THE SURROUNDING EAST SLOPE OF THE WIND
RIVER MOUNTAINS. GENERALLY SPEAKING, THE NORTHERN BIG HORN BASIN
AND SWEETWATER COUNTY WILL SEE THE LEAST AMOUNT OF SNOWFALL WHERE
1 TO 2 INCHES WILL FALL DURING THE DURATION OF THE EVENT.
OTHERWISE, EXPECT GENERALLY 1 TO 4 INCHES AT THE LOWER ELEVATIONS,
AND 4 TO 8 INCHES IN THE MTNS, AND LOCALLY A FOOT IN THE WYOMING
AND SALT RIVER RANGES. AFTER THE STORM BOMBS IN NORTHEAST CO,
STRONG NORTH WINDS WILL KICK IN FOR A PROLONGED SNOW AND BLOWING
SNOW EVENT IN NORTHERN JOHNSON COUNTY CHRISTMAS DAY. WEST WINDS
WILL PICK UP IN SWEETWATER ON SUNDAY AS WELL. WEST WINDS WILL
CONVERGE WITH NW WINDS ALONG THE OWL CREEK/BRIDGER MTNS SUNDAY
NIGHT WHICH WILL LIKELY RESULT IN SNOW BANDING, MOVING OFF THESE
MOUNTAINS TOWARD THE SOUTHEAST TOWARD EASTERN FREMONT AND NATRONA
COUNTIES. HOWEVER, THE SNOW SHOWERS SHOULD BE FAIRLY LIGHT GIVEN
THE LACK OF INSTABILITY. THE NEXT UPSTREAM OPEN TROUGH AND
WESTERLY PACIFIC FETCH WILL PRODUCE MORE SNOW SHOWERS OUT WEST
MONDAY.

.LONG TERM...Monday Night Through Friday

Cold start to the period Monday night, especially areas with
fresh snow cover from our Christmas event. Winds will also be on
the increase though across the wind corridor, Cody Foothills and
lee of the mtn ranges. Cody Foothills looks especially windy as
early as Monday night through Wednesday (with high winds
expected). The west will see significant snow potential ahead of
and with trough passage of a system moving through Tuesday night
into Wednesday morning.Strong upglide potential ahead of it then
strong frontal passage. So all favored w-sw favored areas east of
the divide will blow ahead of this system then most w-nw favored
areas will blow after trough passage later Tuesday night through
Wednesday. Models diverge after that significantly with the GFS
the main model showing the mean ridge building off the west coast
leading to a strong Canadian/Arctic front late Friday/Friday
night. The GEM and ECMWF show a mean split flow off the coast
with flat ridging over the inter-mountain ridging with dry
conditions. Will look at this tomorrow some more but going with
consensus for now with such huge differences.

&&

.AVIATION.../00Z ISSUANCE/

West of the divide...KBPI/KJAC/KPNA/KRKS Terminals

An approaching storm system will result in lowering cigs and
developing snow tonight in the far west. Cigs and vsbys will become
low MVFR to occasional IFR between 06z and 09z Saturday for KJAC,
KBPI and KPNA and continue through Saturday. Some snow showers and
mtn obscuration will occur even before that. Saturday will see
occasional light snow with MVFR to ocnl IFR cigs/vsbys.

East of the divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

VFR conditions will continue thru Saturday. KCPR will be breezy to
windy with gusts from 20 to 35 kts for a long period as surface
pressure gradient remains in place due to the incoming storm system.
Clouds will increase and lower to 6-8K feet by later tonight into
Saturday. Snow with lower cigs will hold off until Saturday night.

&&

.FIRE WEATHER...

SOUTHWEST WINDS OF 20 TO 40 MPH WILL CONTINUE TONIGHT FROM SOUTH
PASS TO CASPER. THE COLD TEMPERATURE INVERSIONS IN THE VALLEYS AND
BASINS WILL GRADUALLY DISSIPATE THROUGH SATURDAY MORNING. A
PACIFIC WEATHER SYSTEM WILL DELIVER ACCUMULATING SNOWFALL TO
WESTERN WYOMING LATE TONIGHT, SPREADING EAST TO CENTRAL WYOMING
DURING THE EVENING OF CHRISTMAS EVE. THE SNOW WILL CONTINUE
THROUGH CHRISTMAS DAY MORNING BEFORE TAPERING OFF TO LIGHTER SNOW
SHOWERS CHRISTMAS DAY AFTERNOON. AS THE STORM CENTER RESPONSIBLE
FOR THE SNOW REDEVELOPS OVER NORTHEAST COLORADO AND STRENGTHENS,
NORTH WINDS OF 25 TO 40 MPH WILL DEVELOP AROUND THE BACK SIDE OF
THE LOW CENTER ACROSS ZONE 281 ON CHRISTMAS CREATING CONSIDERABLE
BLOWING AND DRIFTING SNOW. WEST WINDS WILL ALSO INCREASE ON
CHRISTMAS DAY ACROSS ZONE 279 AT 25 TO 40 MPH AND WILL STIR UP
SOME BLOWING AND DRIFTING SNOW THERE AS WELL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...None.

&&

SHORT TERM...Lipson
LONG TERM...Skrbac
AVIATION...Skrbac
FIRE WEATHER...Lipson
Hazardous weather outlook, Dec 23, 2:32 PM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MST FRI DEC 23 2016

WYZ001>020-022>030-241200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
232 PM MST FRI DEC 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND CHRISTMAS DAY...A PACIFIC STORM SYSTEM WILL SPREAD
SNOW INTO THE WEST ON SATURDAY. A COLD FRONT WILL DROP SOUTH
ACROSS CENTRAL WYOMING SATURDAY NIGHT...SPREADING SNOW AND GUSTY
NORTHERLY WINDS ACROSS THE AREA. STRONG NORTH WIND...BLOWING AND
DRIFTING SNOW AND BITTER COLD WIND CHILL TEMPERATURES ARE POSSIBLE
ACROSS EASTERN JOHNSON COUNTY...AND THE INTERSTATE 25 AND 90
CORRIDORS CHRISTMAS DAY AND EVENING. CHECK OUR LATEST SPECIAL
WEATHER STATEMENT WITH DETAILS FOR YOUR AREA.

MONDAY NIGHT THROUGH WEDNESDAY...WINDY TO VERY WINDY ACROSS THE
NORMALLY WINDY AREAS FROM THE CODY FOOTHILLS DOWN TO JEFFREY CITY
AND CASPER. THE EAST SLOPE OF THE MOUNTAINS WILL ALSO SEE STRONG
WINDS.

TUESDAY AFTERNOON THROUGH WEDNESDAY...SIGNIFICANT SNOW EXPECTED
OVER THE FAR WEST ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Dec 23, 2:24 PM MST, 6 hours before
Special Weather Statement
National Weather Service Riverton WY
224 PM MST Fri Dec 23 2016

WYZ014-015-017-018-241000-
Wind River Mountains West-Wind River Mountains East-
Wind River Basin-Lander Foothills-
Including the cities of...Riverton...Shoshoni...Lander
224 PM MST Fri Dec 23 2016

...Snow for Christmas Day...

Snow is expected to develop late on Christmas eve and peak
Christmas morning before decreasing to flurries or snow showers
Christmas afternoon. Snowfall of 2 to 4 inches is expected around
the Wind River Basin with 4 to 6 inches in the Lander Foothills
and 6 to 10 inches along the east slope of the Wind River
Mountains. Strong north winds will develop across the north end of
the Wind River Basin Christmas morning. Strong west to southwest
winds will develop over South Pass by Christmas afternoon causing
considerable blowing and drifting snow.

Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.

WYZ019-241000-
Green Mountains and Rattlesnake Range-
Including the city of...Jeffrey City
224 PM MST Fri Dec 23 2016

...Strong wind tonight and Christmas Eve followed by snow and
blowing snow for Christmas Day...

Strong south wind is expected tonight and Christmas eve ahead of a
storm system for Christmas day. South wind will blow 25 to 35 mph
with gusts of 50 to 60 mph tonight and Christmas Eve. Snow is then
expected to develop by Christmas morning gradually decreasing
later in the afternoon and evening. Snowfall of 2 to 4 inches is
expected across the area on Christmas with gust north to northwest
wind of 20 to 30 mph causing areas of blowing snow.

Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.

WYZ020-022-241000-
Natrona County Lower Elevations-Casper Mountain-
Including the city of...Casper
224 PM MST Fri Dec 23 2016

...Snow for Christmas Day...

Snow is expected to develop late on Christmas eve and continue Christmas
day before decreasing to flurries or snow showers late in the day.
Snowfall of 3 to 4 inches is expected around the lower elevations
including Casper with 5 to 8 inches on Casper Mountain. Areas of
north to northwest wind 20 to 30 mph will cause areas of blowing
snow, especially in open areas.

Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.

WYZ028>030-241000-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of...Rock Springs...Green River...Wamsutter
224 PM MST Fri Dec 23 2016

...Snow late on Christmas Eve through Christmas Day...

Light snow is expected to develop later on Christmas Eve and
continue much of Christmas Day. Total snowfall amounts will
generally only be 1 to 2 inches across the lower elevations but
increasing west wind 25 to 35 mph with gusts 40 to 50 mph will
cause considerable blowing snow on Christmas Day.

Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow along
Interstate 80 and other local highways. Stay tuned for further
statements and winter highlights.

WYZ010-011-241000-
Northeast Johnson County-Southeast Johnson County-
Including the cities of...Buffalo...Kaycee
224 PM MST Fri Dec 23 2016

...Snow and blowing snow for Christmas Day...

Light snow is expected to develop Christmas morning and continue
through the afternoon. The snow will be driven by increasing north
wind causing considerable blowing snow as the day wears on.
Snowfall amounts will generally vary from 2 to 3 inches for most
areas but the snow will be driven about by north winds of 25 to 35
mph with gusts around 50 mph.

Christmas travellers should expect winter driving conditions with
snow and poor visibility in snow and blowing snow along
Interstate 90 and other local highways. Stay tuned for further
statements and winter highlights.

WYZ008-009-241000-
Bighorn Mountains West-Bighorn Mountains Southeast-
224 PM MST Fri Dec 23 2016

...Snow for Christmas Day...

Snow will develop by Christmas morning and continue into the
evening hours. Snowfall amounts will vary from 4 to 8 inches with
areas of blowing snow in open areas and over the passes and
ridges.

Christmas travellers should expect winter driving conditions with
snow and poor visibility in snow and blowing snow over Powder
River Pass . Stay tuned for further statements and winter
highlights.

WYZ005-007-241000-
Southwest Big Horn Basin-Owl Creek and Bridger Mountains-
Including the city of...Thermopolis
224 PM MST Fri Dec 23 2016

...Snow on Christmas Day...

Snow is expected to develop early on Christmas morning before
decreasing to flurries or snow showers late in the day. Snowfall
of 2 to 4 inches is expected around Thermopolis with 4 to 6 inches
in the Owl Creek and Bridger Mountains. Areas of north to
northwest wind 20 to 30 mph will cause areas of blowing snow,
especially in open areas. Winds through Wind River Canyon will
likely gust over 40 mph at times.

Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.

WYZ003-004-006-241000-
Cody Foothills-North Big Horn Basin-Southeast Big Horn Basin-
Including the cities of...Cody...Meeteetse...Worland
224 PM MST Fri Dec 23 2016

...Snow on Christmas Day...

Snow is expected to develop early on Christmas morning before
decreasing to flurries or snow showers late in the day. Snowfall
of 1 to 3 inches is expected for most areas with higher amounts
possible around and south of Ten Sleep to Big Trails. Areas of
north to northwest wind 25 to 40 mph will cause areas of blowing
snow, especially in open areas and the northern part of the
Bighorn Basin.

Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.

WYZ001-002-012-013-241000-
Yellowstone National Park-Absaroka Mountains-
Teton and Gros Ventre Mountains-Jackson Hole-
Including the cities of...Lake...Mammoth...Old Faithful...Jackson
224 PM MST Fri Dec 23 2016

...Snow for Christmas Eve and Christmas Day...

Snow is expected to develop late tonight and continue at times
through Christmas Day. Snowfall amounts will vary from 1 to 4
inches across the lower elevations with 4 to 8 inches in the
mountains.

Christmas travellers should expect snow, cold temperatures and
areas of poor visibility in snow and blowing snow. Stay tuned for
further statements and winter highlights.

WYZ023-024-027-241000-
Star Valley-Salt River and Wyoming Ranges-South Lincoln County-
Including the cities of...Afton...Alpine...Star Valley Ranch...
Thayne...Kemmerer...Cokeville
224 PM MST Fri Dec 23 2016

Snow is expected to develop late tonight and continue at times
through Christmas Day. Snowfall amounts will vary from 3 to 5 inches
across the lower elevations with 5 to 9 inches in the mountains.

Christmas travellers should expect snow, cold temperatures and
areas of poor visibility in snow and blowing snow. Stay tuned for
further statements and winter highlights.

WYZ025-026-241000-
Upper Green River Basin Foothills-Upper Green River Basin-
Including the cities of...Pinedale...La Barge...Big Piney...
Farson
224 PM MST Fri Dec 23 2016

Snow is expected to develop late tonight and continue at times
through Christmas Day. Snowfall amounts will vary from 3 to 6 inches
across the lower elevations with 6 to 9 inches in the mountains.

Christmas travellers should expect snow, cold temperatures and
areas of poor visibility in snow and blowing snow. Stay tuned for
further statements and winter highlights.

WYZ016-241000-
Upper Wind River Basin-
Including the city of...Dubois
224 PM MST Fri Dec 23 2016

...Snow and blowing snow for Christmas Eve and Christmas...

Light snow is expected to develop by the early morning hours on
Christmas and continue Christmas morning before ending or
decreasing to flurries Christmas afternoon. 1 to 3 inches of snow
is expected between Dubois and Crowheart. Increasing northwest
wind of 25 to 40 mph on Christmas Day will result in pockets of
blowing snow. The snow will end by Christmas evening.

Christmas travellers should expect snow, cold temperatures and
areas of poor visibility in snow and blowing snow. Stay tuned for
further statements.

Skrbac
Special weather statement, Dec 23, 7:16 PM MST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Riverton WY
716 PM MST Fri Dec 23 2016

WYZ020-240900-
Natrona County Lower Elevations-
Including the city of...Casper
716 PM MST Fri Dec 23 2016

...STRONG WINDS TONIGHT OVER HIGHWAY 258 IN SOUTH CASPER...

SOUTHERLY WINDS HAVE INCREASED THIS EVENING OVER HIGHWAY 258.
EXPECT GUSTS OF 55 MPH TO CONTINUE OVER THE NEXT SEVERAL HOURS.
TRAVELLERS IN THE AREA SHOULD BE AWARE OF CROSSWINDS...WHICH COULD
LEAD TO POSSIBLE BLOWOVERS.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 1:51 AM MSTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more45 hr
Dec 24, 1:38 PM MSTWinter Storm WarningRIWLincoln, Teton21 hr

Nearby

High Wind Warnings in Wyoming, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.